MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 5773
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the user facility's biomedical engineer, the abd was tested and a one cubic centimeter (cc) bubble was able to pass through two of the five times it was tested.It was observed that the abd sensor wall had residue on it and it was cleaned with alcohol.The abd was retested and the issue was resolved.The field service representative (fsr) could not duplicate the reported complaint.Functional/release testing was performed.The unit operated to the manufacturer's specifications.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the air bubble detector (abd) failed to detect an air bubble in the arterial line.It was reported that the air bubble reached the patient, however no further details regarding any harm to the patient were provided.There were no reported consequences to the patient.No other details regarding the nature of this event were provided.
 
Additional Manufacturer Narrative
Updated blocks: b3, b5, e1, and h6.Per data log review: there was a false alarm on (b)(6) 2026.A false alarm means that the sensor triggered an alarm without detecting any fluid.According to additional information, the user could not duplicate the issue.Based on the logs, there were no errors, just routine air alarm detected.There were no observed issues with the abd.
 
Event or Problem Description
Additional information was received that the surgical procedure was completed successfully.There was no delay.There was an estimated blood loss for the whole case of 2700 milliliters (ml) that occurred during the case, prior to the issue with the air bubble detector (abd).It was stated that the blood loss was not related to the reported abd issue.The patient had bleeding in the lung that needed to be patched and while doing that, the surgeon also nicked the aorta and caused bleeding from that.This occurred off bypass and the abd issues occurred after reinitiation of bypass.Testing did not find air and the patient woke up and was talking and functioning as normal.
 
Additional Manufacturer Narrative
Updated block: h6.The reported complaint could not be confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key24501666
Report Number1828100-2026-00034
Device Sequence Number21317966
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5773
Device Catalogue Number5773
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/04/2026
05/06/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/25/2026
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown